MAUDE Adverse Event Report: CORDIS CORPORATION SV .018; WIRE, GUIDE, CATHETER

CORDIS CORPORATION SV .018; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35264652 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the coil part of a.018 short 180cm sv steerable guidewire released from the core part.The guidewire was replaced with another unknown device and the pediatric percutaneous transluminal angioplasty (pta) procedure continued.There was no reported patient injury.The device will be returned for evaluation.Addendum: as per the product evaluation, a fractured/separated area of the core wire of the unit presented evidence of plastic deformation on the damaged end area.
 
Event or Problem Description
As reported, the coil part of a.018 short 180cm sv steerable guidewire released from the core part.The guidewire was replaced with another unknown device and the pediatric percutaneous transluminal angioplasty (pta) procedure continued.There was no reported patient injury.The device will be returned for evaluation.Per the product evaluation, a fractured/separated area of the core wire of the unit presented evidence of plastic deformation on the damaged end area.
 
Additional Manufacturer Narrative
As reported, the coil part of a.018 short 180cm sv steerable guidewire released from the core part.The guidewire was replaced with another unknown device and the pediatric percutaneous transluminal angioplasty (pta) procedure continued.There was no reported patient injury.A non-sterile guidewire (pgw.018 sv short 180cm st) was received for analysis.The guidewire presented with a fractured/separated condition to the distal coil wire.The separated segments were not returned for analysis.Additionally, the distal tip of the coil wire was noted to be unraveled/stretched resulting in the exposure of the core wire.Sem analysis was performed and presented evidence of plastic deformation on the ends of the damaged areas.A product history record (phr) review of lot 35264652 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failures ¿distal tip-fractured/separated¿ and ¿distal tip-unraveled/stretched¿ were confirmed.A separation was observed on the distal end of the core wire and an unraveled condition was observed on the distal tip of the coil wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.The plastic deformations are commonly associated with fractures/separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SV .018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key17239493
Report Number9681477-2023-00116
Device Sequence Number6708237
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public(01)10705032056052(17)240131(10)35264652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35264652
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/31/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN DEVICE
Patient SexUnknown